MAUDE Adverse Event Report: Synthes GmbH 3.2MM GUIDE WIRE 400MM; Orthopedic Manual Surgical Instrument

Synthes GmbH 3.2MM GUIDE WIRE 400MM; Orthopedic Manual Surgical Instrument
Catalog Number 357.399
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was inserting a prophylactic long tfna nail into a patient.During insertion of the nail it was noted that the patient had hard bone and the nail was difficult to insert.The issue occurred when they used the 6/9mm step drill bit ¿ 03.037.022.The tip of the drill bit broke off in the patient after the drill bit was passed through the insertion handle, aiming arm and nail.There was no issues with insertion of the 10mm cannulated drill (03.037.021) bit prior to the 6/9mm step drill bit.The staff switched out the insertion handle, aiming arm and other relevant instrumentation and the case was completed without incident.The fragments in the patient were able to be retrieved.The 3.2mm guide wire (357.399) was bent when they inspected it after removing it from the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.2MM GUIDE WIRE 400MM
Common Device Name
Orthopedic Manual Surgical Instrument
Manufacturer (Section D)
Synthes GmbH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
Monument
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
+1(908)386-3534
MDR Report Key50902464
Report Number8030965-2026-09814
Device Sequence Number10706400
Product Code LXH
UDI-Device Identifier10886982196248
UDI-Public(01)10886982196248
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown